Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 169, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 30, 2019, 10:39 PM EDT for Clay County, Greene County, Indiana. It took effect at Mar 31, 2019, 8:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 10:39 PM EDT (02:39 UTC)
- In effect from
- Mar 31, 2019, 8:00 PM EDT
- Expired
- Apr 1, 2019, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IN, Greene County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River at Bowling Green (BOLI3). The gauge peaked at 14.53 ft at Mar 31, 2019, 5:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:31 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 30, 10:31 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1031 PM EDT Sat Mar 30 2019 .UPDATE... The SYNOPSIS...NEAR TERM and AVIATION Sections have been updated below. && .SYNOPSIS... Issued at 1031 PM EDT Sat Mar 30 2019 Snow will end as low pressure moves away from the region. High pressure will move into the area for the early to middle parts of next week. Another low pressure system may affect the Ohio Valley towards the later parts of next week. && .NEAR TERM /Overnight/... Issued at 1031 PM EDT Sat Mar 30 2019 Settling down after a late afternoon and early evening that saw a quick burst of accumulating snow courtesy of cold air arriving and combining with a lingering but intense axis of dynamical cooling aloft across the region. Made for an interesting few hours where snow bursts produced rates that effectively overcame the marginal ground temps in the low to mid 30s to enable a slushy accumulation on all surfaces including roadways. Multiple occurrences of thundersnow effectively added to the intrigue this evening and highlighted just how strong the forcing aloft was for a short time. Now...the forcing and deeper moisture is shifting east of the area with snow winding down. Expecting mainly just flurries for the next hour or two with dry weather from 04Z or so and beyond. Temps have rebounded by a degree or two once the heavier snow ends... with melting/compacting of snow commencing almost immediately. This temp rise will be temporary as the arrival of colder...drier air after midnight will enable temps to fall into the 20s over the entire forecast area. Clouds will scatter late as well. Expect northerly winds remain gusty. Zone and grid updates out. && .SHORT TERM /Sunday through Tuesday/... Issued at 247 PM EDT Sat Mar 30 2019 Dry weather expected for much of this period, as surface high pressure drifts through the area early next week. Model data indicate a short wave trough may move through the Tennessee Valley by Tuesday. At this point, operational and ensemble data suggest precipitation potential with this wave will be minimal locally, but will keep an eye on the trends going forward. Progged low level thicknesses suggest the GFS MOS highs for Sunday may be a bit on the warm side. May nudge the numbers down a shade in that period. The guidance highs on Monday also look too warm, so will cut about 3-5 degrees off of the guidance highs in that period. The remainder of the periods look OK for now. && .LONG TERM /Tuesday Night through Saturday/... Issued at 313 PM EDT Sat Mar 30 2019 One significant low pressure system is expected during the long term period, between strong surface high pressure systems. This will bring dry weather through mid week, with showers possible from late Wednesday night into Friday. Thunderstorms would be possible as well, mainly Thursday night as the cold front approaches. Model disagreements on timing of the system suggest a blend approach will be best and made only minor adjustment to the builder output. Temperatures through the period look to be relatively mild and near normal for the time of year. && .AVIATION /Discussion for 310300Z TAF Update/... Issued at 1031 PM EDT Sat Mar 30 2019 Snow has largely shifted east of all terminals and while MVFR ceilings linger...should see a transition back to VFR conditions in short order. 00Z discussion follows. Precipitation has rapidly transitioned to snow or a mixture of snow and ice pellets since 22Z over the northwest half of central Indiana. As colder air continues to rush into the area this evening...should see snow as the predominant precip type over the first few hours until ending late this evening. Could see visibilities drop into the IFR category or lower briefly within heavier bursts of snow. Northerly winds will continue to gust to near 30kts through the evening. Any precipitation should be gone by 04Z at the latest with skies rapidly clearing overnight as broad high pressure builds in. Gusty winds will likely linger well through Sunday as the surface pressure gradient slowly relaxes. Expect northwest winds to gust to near 25kts at times into the afternoon. May see some VFR cu develop Sunday afternoon as well in the cold advection regime...otherwise should see a fair amount of sunshine. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS/Ryan NEAR TERM...Ryan SHORT TERM...JAS LONG TERM...Nield AVIATION...Ryan
Hazardous weather outlook, Mar 30, 10:10 PM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1010 PM EDT Sat Mar 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-311000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1010 PM EDT Sat Mar 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Snow ending this evening. Slick spots on untreated roads overnight. Hazards: Slick spots on untreated roads overnight. Timing: Snow ending by late evening. Discussion: Snow will end by late evening as low pressure departs from the area. Skies will clear late tonight with much colder air building in. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorm activity is possible around Thursday night. Severe storms are not expected at this time. Discussion: A low pressure system may affect the area later next week, with the potential for rain from Wednesday night into Friday. Some thunderstorm activity is possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated...but snowfall reports are appreciated this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Mar 30, 7:27 PM EDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Indianapolis IN 727 PM EDT Sat Mar 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-310400- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 727 PM EDT Sat Mar 30 2019 ...LIGHT SNOW ACCUMULATIONS POSSIBLE IN SPOTS THIS EVENING... Snow will impact much of the region this evening before ending prior to midnight. Where heavier snow bursts fall...especially north and west of a Bloomington to Winchester line...potential exists for localized accumulations of an inch or so in spots. While the bulk of the accumulations will occur on grassy areas and elevated surfaces...snow and slush may briefly slicken roads where heavier snow falls. As snow rates diminish later this evening...much of the snow may end up melting quickly with road and surface temperatures remaining in the lower and middle 30s into the overnight before falling. Ryan
Local storm report, Mar 30, 8:44 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM SNOW 2 N COUNTRY CLUB HEIGHT 40.15N 85.69W
03/30/2019 M2.0 INCH MADISON IN PUBLIC
0815 PM SNOW WESTFIELD 40.05N 86.13W
03/30/2019 E2.0 INCH HAMILTON IN PUBLIC
0815 PM SNOW 3 NNE EAGLE CREEK RESER 39.88N 86.28W
03/30/2019 M1.5 INCH MARION IN BROADCAST MEDIA
0810 PM SNOW 1 SW WARREN PARK 39.77N 86.07W
03/30/2019 E1.5 INCH MARION IN PUBLIC
0800 PM SNOW GREENCASTLE 39.65N 86.84W
03/30/2019 M1.0 INCH PUTNAM IN TRAINED SPOTTER
0800 PM SNOW 1 SSE INDIANAPOLIS INT' 39.71N 86.28W
03/30/2019 M0.6 INCH MARION IN OFFICIAL NWS OBS
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:29 PM EDT | River Flood Warning | IND | Tippecanoe | 40 hr |
| Mar 30, 10:39 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 21 hr |
| Mar 30, 10:39 PM EDT | River Flood Warning | IND | Knox | 10 days |
| Mar 30, 10:39 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 10 days |
| Mar 31, 12:10 AM EDT | River Flood Warning | IND | Delaware, Randolph | 30 hr |
| Mar 31, 5:55 AM EDT | River Flood Warning | IND | Johnson | 11 hr |
| Mar 31, 11:17 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 43 hr |
| Mar 31, 11:17 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 51 hr |
| Mar 31, 11:17 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 57 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.